Acetaminophen is considered as the most common analgesic and antipyretic over-the-counter drug. It is also considered a very safe medication if used in limited doses. Its index of safety is relatively narrow. Therefore, an overdose of acetaminophen can lead to severe liver damage, which can result in acute liver failure subsequently. The clinical outcome of acetaminophen-induced acute liver failure ranges from full improvement and recovery to the need for liver transplantation or even death. Objective: The study aimed at reviewing the literature that has discussed different aspects of acetaminophen overdose-induced acute liver failure. Methods: PubMed database was used for articles selection and the following keywords were used in the MeSH: acetaminophen-induced acute liver failure, and acetaminophen-induced hepatotoxicity. A total of 35 papers were reviewed and included in the review. Conclusion: Acetaminophen overdose may and may not progress eventually to acute liver failure. Other than the dose, there are several risk factors that can affect the outcomes. The pairing of alcohol and acetaminophen is an issue that needs to spot the light on it. Chronic alcohol ingestion augments acetaminophen hepatotoxicity by enhancing the mechanisms of acetaminophen hepatotoxicity. The goals in treating cases of acetaminophen overdose should be the inhibition of absorption, removal of acetaminophen from the blood, prevention of the conversion of acetaminophen into the toxic metabolite NAPQI, detoxification of NAPQI, and liver transplantation. N-acetylcysteine is the recommended agent to detoxify NAPQI. It is now widely accepted as the antidote best able to reduce the risk of hepatotoxicity.